Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Medication For An Infection In The Ear

hi i have a chest infection and i am on antibiotics from my gp amoxicillin i have just cleaned my ears with a cootn bud and there is purple bright purple waxy sustance on the cotton bud my ears are ok but they do irritate me alot itching when discharging wax please should i be concerned and contact my gp
Sat, 24 Apr 2021
Report Abuse
General Surgeon 's  Response
Hi,

You have got chest infection and are on Amoxicillin as advised by your Doctor, getting irritation in ears and wax on putting in ear bud.
Chest is a part of respiratory system, and one can take for example that even the upper respiratory tract too gets the infection and inflammation.
Such infection and inflammation can travel through the Eustachian tubes and thus cause accumulation of wax, irritation or some sensation in ears.
Hence I would advise you the following:
Consult an ENT Surgeon for second opinion. This will allow for proper ENT Examination, endoscopy, cleaning of wax if it is present and if it needs to be. You will have added medicines as required.
Stop cleaning ears at home as this is a blind procedure and many get injury or retained cotton.
Get the chest infection properly treated with additional anti-allergic, mucolyte medicines.Complete the courses till cured.
Have necessary investigations like X-ray of chest, tests of blood.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. T. Chandrakant, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Amoxicillin


Loading Online Doctors....
Suggest Medication For An Infection In The Ear

Hi, You have got chest infection and are on Amoxicillin as advised by your Doctor, getting irritation in ears and wax on putting in ear bud. Chest is a part of respiratory system, and one can take for example that even the upper respiratory tract too gets the infection and inflammation. Such infection and inflammation can travel through the Eustachian tubes and thus cause accumulation of wax, irritation or some sensation in ears. Hence I would advise you the following: Consult an ENT Surgeon for second opinion. This will allow for proper ENT Examination, endoscopy, cleaning of wax if it is present and if it needs to be. You will have added medicines as required. Stop cleaning ears at home as this is a blind procedure and many get injury or retained cotton. Get the chest infection properly treated with additional anti-allergic, mucolyte medicines.Complete the courses till cured. Have necessary investigations like X-ray of chest, tests of blood. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. T. Chandrakant, General Surgeon